MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR

INTUITIVE SURGICAL, INC ENDOWRIST; FORCE BIPOLAR
Model Number 470405-06
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the force bipolar (fb) instrument involved with this complaint and completed the device evaluation.Failure analysis (fa) investigation did not replicate nor confirm the customer reported complaint.Upon visual and microscopic inspection, no damage was found to the cable assembly.No broken or frayed cable was observed.The customer also reported a complaint of "would not grip." this complaint was confirmed.The instrument was found to have a severely bent grip, and the tip did not align with the other grip.
 
Event or Problem Description
It was reported that during a da vinci-assisted incisional hernia repair surgical procedure, the force bipolar (fb) instrument would not release the tissue while surgeon was at the console.The customer attempted to use the emergency release kit; but, it did not work.Therefore, the surgeon cut the piece of tissue that was attached to the instrument in order to remove the instrument from the patient.Intuitive surgical, inc.(isi) follow-up with the customer site and received the following information from the robotic lead: the fb instrument malfunctioned during the case; the jaws would not open.Before the case, the instrument was inspected and nothing was noticed.There was no intra-operative complications other than getting another instrument which took only a few minutes.The tissue that was taken out with the instrument was peritoneum which was being dissected at the time.It was confirmed that the surgeon did not have to suture the area, it was just a very small piece of tissue.It is unknown if the instrument was in strong grip mode and if the patient had any port-operative complications.The procedure was completed as planned with a backup fb instrument.

Brand Name
ENDOWRIST
Common Device Name
FORCE BIPOLAR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17093841
Report Number2955842-2023-16096
Device Sequence Number1931936
Product Code NAY
UDI-Device Identifier00886874115930
UDI-Public(01)00886874115930(10)N10200106
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K180351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470405-06
Device Catalogue Number470405
Device Lot NumberN10200106 0038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/30/2020
Initial Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age47 YR
Patient SexFemale
Patient Weight97 KG
Patient EthnicityNon Hispanic
Patient RaceWhite